Mushrooms

Second annual Cumberland Fungus Fest upcoming

The second annual open-air interdisciplinary celebration of all things ’shrooms takes place Oct.1-2 in Cumberland and registration links are now live.

Each walk, talk and workshop that is part of the second annual Cumberland Fungus Fest is individually registered for, so you can cruise the smorgasbord of all things fungus and pick and choose the events you want to attend. All events are open-air and take place outside the Harmonic Arts building in Cumberland, in the forest, at the Comox Valley Mushrooms cultivation facility or online. Fungus lovers of all ages are also encouraged to take part in the Cumberland Forest Fungus iNaturalist Bio Blitz taking place October 1-14.

Presenters include local observationist-in-residence Dawn Copeman, forest ecologist Andy MacKinnon, citizen mycologist Dr. Kent Brothers, mushroom cultivator Daniel Devine, master herbalist and Harmonic Arts co-founder Yarrow Willard, Denman Island wild edible mushroom forager and mycophile Megan Rose, conservation biologist and bat researcher Tim Ennis, Weird Church Cumberland, and Cumberland Community Forest Society (CCFS) executive director Meaghan Cursons.

Saturday Night Fungus Fest culminates with a very special Fungus Bazaar from 6-10 featuring art, vendors, a bar, projections, and live music from Elise Boulanger, Half Asian/Amy CODA and a special psych lounge set from Selector Sproutsonic.

Register now at cumberlandforest.com/fungus-fest/ to ensure you don’t miss out. Walks, tours and workshops have limited registration spots and are certain to fill quickly. In-person talks have a maximum of 50 participants. Live-stream registration is only $20 and gives you exclusive access to a live feed for all the in-person talks. Check back for updates and new offerings.

The second annual Cumberland Fungus Fest is presented by the CCFS and sponsored by Harmonic Arts, with additional support from Elevate and Cumberland Village Works. Check out special events and features from the incredible local businesses of Cumberland all weekend long.

SCHEDULE

Friday, Oct. 1

10:30 a.m.: WALK – ‘Biodiversity of the Cumberland Forest w/ Dr. Kent Brothers 90 minutes

11:30 a.m.: WALK – w/ Master Herbalist Yarrow Willard – 90 minutes

11:30 .a.m.: TOUR Comox Valley Mushrooms Facility

Noon: TALK – “Fungi and Forest Ecology” w/ Andy MacKinnon

1 p.m.: WALK – Forest Ecology w/ Andy MacKinnon 120 minutes

1:30 p.m.: TALK – Master Herbalist Yarrow Willard “Local wild mushrooms for food and medicine” – 60 minutes

2 p.m.: TOUR Comox Valley Mushrooms Facility

3 p.m.: TALK – Dr. Kent Brothers “Demystifying Mushrooms” – 60 minutes

4:30 p.m.: WALK – Walk on the Wild Side – an all senses romp through the Cumberland Forest w/ Dawn Copeman 90 minutes

4:30 p.m.: WALK – Fungus Explorations w/ with Megan Rose – 90 minutes

4:30 p.m.: WORKSHOP – Mushroom Cultivation (w/ take home kit) w/ Daniel Devine 90 minutes

7 p.m.: TALK – FUNGUS FEST SUPER PANEL w/ Andy MacKinnon, Yarrow Willard, Dawn Copman, Kent Brothers

8:45 p.m.: WALK – After Dark Forest Walk w/ the Cumberland Bat Project – 90 minutes (weather permitting)

Saturday, Oct. 2

9 a.m.: WALK – Forest Ecology Walk w/ Andy MacKinnon

10:30 a.m.: WALK – Fall Biodiversity in the Cumberland Forest w/ Dr. Kent Brothers – 90 minutes

10:30 a.m.: WORKSHOP – Mushroom Cultivation Workshop (with take-home kit) w/ Daniel Devine, 90 minutes

12:30 p.m.: TALK – Dr. Kent Brothers – “Tooth Fungi of the Pacific Northwest” – 45 minutes

1:30 p.m. WALK – Walk on the Wild Side, an all senses romp through the Cumberland Forest w/ Dawn Copeman – 90 minutes

1:30 – 3 p.m.: DROP IN – Kids Fungus and Forest Art, Bio Blitz passports

1:30 p.m.: WALK – Intro to Mushroom Exploring w/ Daniel Devine – 90 minutes

3 p.m.: TALK – “A New Handbook: “Mushrooms of BC” w/ Andy MacKinnon – 60 minutes

4 p.m.: WALK – Weird Church in the Woods: Listening to the Liceum Saturday October 2 @ 4 pm Using wireless technology to remain safely distanced, we will journey into the woods and deep into ourselves for this walking meditation and time to reflect on the many layers of the forest and how all creatures might flourish together. Details at www.weirdchurchcumberland.com/events – FREE

4:30 p.m.: TALK – Master Herbalist Yarrow Willard of Harmonic Arts “Top medicinal mushrooms and their benefits” – 60 minutes

6-10 p.m.: FUNGUS BAZARRE, Outside at Harmonic Arts: live music, art displays, firepits projections, bar, vendors and more, featuring: Mycelial Magic – Shaminatrix Mix, Half Asian / Amy CODA – live in concert, Elise Boulanger – live in concert, Selector Sproutsonic – psych lounge

CumberlandFestival

Be Among The First To Know

Sign up for a free account today, and receive top headlines in your inbox Monday to Saturday.

Sign Up with google Sign Up with facebook

This site is protected by reCAPTCHA and the Google Privacy Policy and Terms of Service apply.

Reset your password

This site is protected by reCAPTCHA and the Google Privacy Policy and Terms of Service apply.

A link has been emailed to you - check your inbox.



Don't have an account? Click here to sign up